Oklahoma, 2007

Flood in Oklahoma, June 11 to 12, 2007

June 11 to 12, 2007 · NWS TSA · 1 event in 1 county or zone

Heavy rain caused the Caney River near Bartlesville to flood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Heavy rain caused the Caney River near Bartlesville to flood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 11, 10:00 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 10:00 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT MON JUN 11 2007

.DISCUSSION...
MCS CONTINUES TO DECAY ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. HAVE SEEN SOME PRETTY IMPRESSIVE
RAINFALL AMOUNTS ACROSS PARTS OF THE REGION SINCE
YESTERDAY. PARTS OF NORTHEAST OKLAHOMA HAVE RECORDED
NEARLY 4 INCHES OF RAIN SINCE MIDNIGHT. AS THIS MCS
DWINDLES...MORE SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON ESPECIALLY ALONG AN OUTFLOW
BOUNDARY THAT EXTENDS FROM NEAR TAHLEQUAH TO TULSA
AND HOMINY ACROSS NORTHEAST OKLAHOMA. THE THREAT FOR
SEVERE THUNDERSTORMS WILL NOT BE AS GREAT TODAY AS
500 MB TEMPERATURES HAVE WARMED A FEW DEGREES AND
THE FLOW ALOFT IS WEAKER AS THE MID-LEVEL RIDGE
CONTINUES TO BUILD ACROSS THE REGION.

HAVE MADE SOME MINOR ADJUSTMENTS TO POPS AND TEMPERATURES FOR
THIS AFTERNOON. OTHERWISE...THE CURRENT FORECAST IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 258 AM CDT MON JUN 11 2007/

DISCUSSION...
SCATTERED CONVECTION HAS PERSISTED ACROSS THE REGION THROUGHOUT THE
NIGHT... WITH THE HEAVIER ACTIVITY AND GREATEST AREAL COVERAGE
GENERALLY ALONG AND NORTH OF THE KANSAS AND MISSOURI BORDERS.

NOT A LOT OF CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER
THE NEXT FEW DAYS. THE ATMOSPHERE CONTINUES TO BE MOISTURE LADEN AND
QUITE UNSTABLE... ESPECIALLY DURING THE HEAT OF THE DAY. NUMEROUS
OUTFLOW BOUNDARIES LANGUISHING ACROSS THE REGION WILL CONTINUE TO BE
FOCI FOR ADDITIONAL CONVECTION. AS A RULE... THE CONVECTION SHOULD
TEND TO WEAKEN AFTER SUNSET BUT IF THE PAST FEW NIGHTS ARE ANY
INDICATION... STORMS WILL LIKELY PERSIST WELL INTO THE OVERNIGHT
HOURS.

AM CONTINUING TO CARRY HEALTHY POPS EACH DAY THROUGHOUT THE ENTIRE
SEVEN DAY FORECAST... AS THE UPPER PATTERN WILL BE SLOW TO EVOLVE.
EXPECT TO CONTINUE TO SEE LOTS OF CLOUDS AND HUMIDITY. ALTHOUGH
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS IT SHOULD FEEL QUITE
MUGGY IN BETWEEN BOUTS OF RAINFALL. WOULD ALSO NOT BE SURPRISED TO
SEE INTERMITTENT PULSE-TYPE SEVERE STORMS OCCUR OVER THE NEXT
COUPLE OF DAYS AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  72  87  71 /  40  20  50  30
FSM   89  71  87  68 /  50  20  50  20
MLC   90  71  88  69 /  30  20  30  20
BVO   85  70  86  68 /  40  20  50  30
FYV   86  66  85  63 /  60  20  50  20
BYV   84  65  83  62 /  70  20  40  20
MKO   88  71  85  69 /  40  20  50  20
MIO   85  69  84  67 /  60  20  50  20
F10   89  73  86  70 /  30  20  40  20
HHW   93  74  90  71 /  30  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....69
Hazardous weather outlook, Jun 11, 4:15 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT MON JUN 11 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT MON JUN 11 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ALTHOUGH HIGH PRESSURE ALOFT IS BUILDING OVER THE AREA...THE
AIRMASS BENEATH THE RIDGE REMAINS VERY MOIST AND UNSTABLE. THIS
WILL CONTINUE TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH THE RIDGE
ALOFT BUILDING OVER THE AREA...WINDS ALOFT WILL CONTINUE TO WEAKEN
RESULTING IN SLOW MOVEMENT OF THUNDERSTORMS AND A CORRESPONDING
FLASH FLOOD THREAT WITH ANY STORM THAT LINGERS OVER AN AREA FOR A
PROLONGED PERIOD OF TIME. THE WEAK WINDS ALOFT WILL ALSO PRECLUDE
AN ORGANIZED SEVERE WEATHER THREAT BUT THE AMOUNT OF INSTABILITY
SUPPORTS THE POTENTIAL FOR ISOLATED PULSE SEVERE STORMS THIS
AFTERNOON AND EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE DISORGANIZED NATURE
OF STORMS AND THE BREVITY OF ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IS EXPECTED THROUGH THE UPCOMING WEEK WITH A MOIST
UNSTABLE AIRMASS REMAINING IN PLACE. THE UPPER RIDGE WILL BE
REPLACED BY AN UPPER TROUGH LATER IN THE WEEK BUT WIND FIELDS WILL
REMAIN VERY WEAK. SCATTERED THUNDERSTORMS WILL DEVELOP EACH
AFTERNOON AND DIMINISH EACH EVENING WITH THE SEVERE WEATHER RISK
LIMITED TO JUST ISOLATED PULSE SEVERE STORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 11, 7:09 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLASH FLOOD      DEWEY                   36.80N 95.94W
06/11/2007                   WASHINGTON         OK   EMERGENCY MNGR

            RESIDENTIAL FLOODING IN DEWEY. ROAD FLOODING AT HWY 75
            AND 16TH STREET JUST NORTH OF DEWEY.

&&

JDS
Special weather statement, Jun 11, 10:00 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT MON JUN 11 2007

ARZ010-019-OKZ069-111645-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
1100 AM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHWESTERN WASHINGTON AND NORTHWESTERN CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 1100 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARIETTA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
STILWELL...BARON...WESTVILLE...ODELL...LINCOLN...HOGEYE...
STRICKLER...MORROW...CLYDE...CANEHILL...SUMMERS...NATURAL DAM AND
MARIETTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. VERY HEAVY RAINFALL WILL LIKELY ALSO CAUSE MINOR FLOODING OF
LOW LYING AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3602 9465 3580 9475 3561 9440 3591 9422

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Washington

When
June 11, 12:15 PM CST to June 12, 6:30 AM CST
Where
Washington County, Bartlesville
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.750, -96.000

The Caney river at Bartlesville rose above its flood stage of 13 feet at 1:15 pm cdt on June 11. The river crested at 15.98 feet at 8:30 pm cdt the same day. This resulted in a moderate flood. The river fell below its flood stage at 7:30 am cdt on June 12.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43773.